ITEMS IN AFP WITH KEYWORD:
Drug Adverse Effects
The American College of Physicians published guidelines for testosterone therapy in cis gender men with age-related low testosterone based on a systematic review.
The American Association of Clinical Endocrinologists and the American College of Endocrinology developed a summary of known risks of using off-label hormone treatments.
The 2019 American Geriatrics Society update of the Beers Criteria uses the five criteria outlined in 2015; these include medications that should typically be avoided in most older patients, medications that should be avoided in older patients with certain conditions, medications that should be used ...
Polypharmacy, commonly defined as the use of at least five medications, can have negative consequences for both the patient and health care system. Physicians should identify and prioritize medications to discontinue and discuss potential deprescribing with patients. A specific follow-up plan should be developed, including reviewing the patient’s medication list at every visit.
The limited rigorous data on deprescribing suggest that many patients can safely stop unnecessary medication, but symptom relapse is significant.
There are four important medication issues to discuss with patients as they get older. Find out more and learn the five steps to individualize deprescribing practices for each patient.
We want to assure all stakeholders of the rigorous approval process that supports the FDA's commitment to ensuring the high quality of generic drugs marketed in the United States.
A woman presented with an asymptomatic white patch on the right wrist that appeared two months earlier.
This study found that maternal antidepressant use during the first trimester of pregnancy is associated with an increased risk of preterm birth, but not SGA, ASD, or ADHD. Another study in the same issue also reported no increased risk of ASD with in utero exposure to selective serotonin reuptake in...
A woman with a long history of cocaine use presented to the emergency department with leg ulcers and ecchymoses on her ears.